Let us know what your cardiologist says. I think that was your best bet, see a specialist.
I sure sounds like your heart came dependent on the BB, and didn't like you stopping it. I don't know, but I'd think that after a period of time your heart rhythm would adjust to the absence of the BB.
I'm taking Beta Blockers too, Toprol XL 50mg. I'm 30 years old, am I supposed to take these forever?? I've read that you should not stop taking Beta Blockers suddenly, b/c it could increase risk of complications. I guess your suppossed to slowly decrease dosages until you stop. Is that correct?
Does anyone know about long term side effects of Beta Blockers?
Good luck on your echo.
I don't know I have these same questions. My pulse drops too low sometimes so my doctor says to cut back...like cut a 25 mg pill in half and my heart notices the difference right away and then my pulse is too high. I don't think that you can get off of BB once you start them...that is my experience anyway. My pulse is either too low on them or two high...seems to be a fine line in how much to take. I have even had to break the pills off the score line to get to where my heart tis happy. I take anywhere from 75-100mg a day, depending on where my heartrate has been for a couple of days...too low start backing off....too high add more. For me it seems a hassle trying to figure it out the right dose and cutting them up with a knife...I am also tired of the up and down pulse!!! If anyone comes up with the answer as to how to get off BB or why my heart is dependent on them, please by all means let me know. I am as desperate as everyone else for answers.
Oh, I take Toprol XL too. I am 42 years old and have been taking it 4 months...it's been a roller coaster ride. Wish I could get off.. the ride no fun.... sorry.
Im also fellow Toprol roller coaster rider..I had an ablation for WPW in January, in hopes of getting off this hot mess of a medication. But Im still taking it for V-tach that the EP also found during the study, but left it since I had been in the lab for close to 8 hours already. He said the VT is originating in the pulmonary valve and to keep taking the toprol untill my next appt in August. Really considering an ablation again and wonder if anyone has had an ablation for this type of VT and how it went. I too have to mess with the dosage to get it just right, and cutting the little suckers is always fun, especially when half of it goes flying accross the room.
I have been on Toprol XL 50 mg for a few yrs now. I did try to wean myself off a year or so ago b/c I just hate taking meds, plus the BB did not seem to help suppress my palps...but my heart did not like me not taking the darn things. I would get SOB when I would walk up a flight of stairs and I am in good health, active and walk daily. A few other symptoms as well when I went off so I got back on them. I guess I am stuck with this med forever.